The effects of ibutilide on non-isthmus-dependent atrial flutter (NIDAFL) and the left atrium are not completely known. We describe a case report of 2:1 left to right interatrial block as a result of ibutilide during NIDAFL. This is a 68-year-old man with history of right atrial flutter ablation who presented with recurrence of atrial flutter and underwent a diagnostic electrophysiology study. A 20-pole catheter with 2-10-mm spacing was used spanning the cavotricuspid isthmus to the midcoronary sinus. Morphology of the flutter waves and atrial activation sequence was recorded. Ibutilide was given to terminate the atrial flutter. During administration, 2:1 left-to-right interatrial block was seen. In addition, the cycle length of the flutter prolonged, yet the activation sequence did not change. Ibutilide terminated the flutter. During sinus rhythm, interatrial block was not seen. This case report illustrates an example of 2:1 left to right interatrial conduction block because of ibutilide during a non-isthmus-dependent atrial flutter. (PACE 2009; e11-e13).
- Electrophysiology - clinical
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine